Alert archive / Texas / River Flood Warnings in 2024
River Flood Warning 21, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Nov 8, 2024, 1:15 AM CST for Wilbarger County, Texas. It took effect at Nov 8, 2024, 3:25 PM CST. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Nov 8, 2024, 1:15 AM CST (07:15 UTC)
- In effect from
- Nov 8, 2024, 3:25 PM CST
- Expired
- Nov 8, 2024, 1:20 PM CST
- In force
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 66 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pease River near Vernon (VERT2). The gauge peaked at 12.63 ft at Nov 9, 2024, 12:00 PM CST.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07308200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
441
WGUS44 KOUN 080715
FLWOUN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Norman OK
115 AM CST Fri Nov 8 2024
...The National Weather Service in Norman OK has issued a Flood
Warning for the following rivers in Texas...
Pease River near Vernon affecting Wilbarger County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
TXC487-081915-
/O.NEW.KOUN.FL.W.0021.241108T2125Z-241109T1334Z/
/VERT2.1.ER.241108T2125Z.241109T0000Z.241109T0733Z.NO/
115 AM CST Fri Nov 8 2024
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO TOMORROW MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Pease River near Vernon.
* WHEN...From this afternoon to tomorrow morning.
* IMPACTS...At 16.0 feet, Shallow flooding affects agricultural
lands and low-lying roads along the Pease River in northern
Wilbarger County.
* ADDITIONAL DETAILS...
- At 1:00 AM CST Friday the stage was 5.8 feet.
- Bankfull stage is 15.0 feet.
- Forecast...The river will rise above flood stage late this
afternoon to 16.5 feet this evening. It will then fall below
flood stage just after midnight tonight and remain below
flood stage.
- Flood stage is 15.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3419 9999 3428 9999 3413 9965 3423 9921
3415 9911 3402 9967
$$
JP2 follow-up statements
184
WGUS84 KOUN 081309
FLSOUN
Flood Statement
National Weather Service Norman OK
709 AM CST Fri Nov 8 2024
...The Flood Warning is extended for the following rivers in Texas...
Pease River near Vernon affecting Wilbarger County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
TXC487-090115-
/O.EXT.KOUN.FL.W.0021.241109T1800Z-241110T0000Z/
/VERT2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
709 AM CST Fri Nov 8 2024
...FLOOD WARNING NOW IN EFFECT FROM SATURDAY AFTERNOON TO TOMORROW
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Pease River near Vernon.
* WHEN...From Saturday afternoon to tomorrow evening.
* IMPACTS...At 15.0 feet, Brief... shallow flooding affects
agricultural lands and low-lying roads along the Pease River in
north Wilbarger County.
* ADDITIONAL DETAILS...
- At 6:00 AM CST Friday the stage was 5.7 feet.
- Bankfull stage is 15.0 feet.
- Forecast...The Pease River is expected to rise to a crest of
15.0 feet early tomorrow afternoon.
- Flood stage is 15.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3419 9999 3428 9999 3413 9965 3423 9921
3415 9911 3402 9967
$$
JT352
WGUS84 KOUN 081920
FLSOUN
Flood Statement
National Weather Service Norman OK
120 PM CST Fri Nov 8 2024
...The Flood Warning is cancelled for the following rivers in
Texas...
Pease River near Vernon affecting Wilbarger County.
TXC487-082030-
/O.CAN.KOUN.FL.W.0021.241109T1800Z-241108T1920Z/
/VERT2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
120 PM CST Fri Nov 8 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Pease River near Vernon.
* ADDITIONAL DETAILS...
- At 1:00 PM CST Friday the stage was 5.7 feet.
- Bankfull stage is 15.0 feet.
- Forecast...The Pease River is expected to rise to a crest of
9.4 feet early Sunday morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3419 9999 3428 9999 3413 9965 3423 9921
3415 9911 3402 9967
$$
SKWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Nov 7, 10:51 PM CST, 2 hours 24 minutes earlier. Its key messages:
- Updated at 1048 PM CST Thu Nov 7 2024
- Heavy rainfall and flooding possible tonight through Friday.
- A few strong to severe thunderstorms are possible this evening into early Friday morning.
- Cooler and dry this weekend then warmer.
Area forecast discussion, Nov 7, 10:51 PM CST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1051 PM CST Thu Nov 7 2024
...New AVIATION...
.KEY MESSAGES...
Updated at 1048 PM CST Thu Nov 7 2024
- Heavy rainfall and flooding possible tonight through Friday.
- A few strong to severe thunderstorms are possible this evening into
early Friday morning.
- Cooler and dry this weekend then warmer.
&&
.NEAR TERM...
(Rest of today and tonight)
Issued at 244 PM CST Thu Nov 7 2024
A nearly stationary upper low near the Arizona/New Mexico border is
still expected to move slowly eastward tonight into Friday. The low
is then forecast to lift north and northeast across the Panhandles
and far western Kansas Friday afternoon into Saturday. Deep
isentropic ascent in advance of this system, is resulting in an
increase in cloud cover and scattered showers and thunderstorms.
A few strong to severe thunderstorms have developed across northern
Texas this morning and afternoon. Elevated instability across
western north Texas and far southern Oklahoma per RAP soundings is
around 500-750 J/kg with deep cloud layer shear over 60 kts.
Therefore, a few strong to severe will remain possible through the
afternoon and into at least evening.
Overnight, surface low pressure is expected to become better
developed across West Texas in response to the approaching low. This
will help maintain a northeast to east flow across much of Oklahoma
and western north Texas. This will also aid in advecting higher
dewpoint air northward into at least our western north Texas
counties. At this time, it appears better boundary layer moisture
will remain mainly south of our Texas counties, so any strong to
severe storms will mainly pose a risk of hail and or wind.
&&
.SHORT TERM...
(Friday through Saturday night)
Issued at 244 PM CST Thu Nov 7 2024
It still appears the main story with this event will be areas of
excessive rainfall, starting Thursday evening and continuing through
at least Friday evening. Record to near-record PW values, and a
rather deep warm cloud layer will result in rather efficient
rainfall rates/amounts. Storm total rainfall amounts are expected
to be in the 2 to 4 inch range, especially across the western
half/third of Oklahoma and northern Texas. However, there is
roughly a 30-40 percent probability of rainfall amounts exceeding
5 inches, especially across parts of southwestern Oklahoma and
northern Texas. More localized amounts of 6 inches are also
possible. With any heavy rain event, still some uncertainty with
how far north and east the heaviest rain will occur. Plan to add a
few more counties to the east of the current Flood Watch.
Most of the rainfall is expected to move east of I-35 by mid evening
Friday and mainly confined to eastern Oklahoma after midnight.
Cooler and drier weather will prevail Saturday.
&&
.LONG TERM...
(Sunday through next Wednesday)
Issued at 244 PM CST Thu Nov 7 2024
Overall no changes were made to the long term period. There is some
potential for a freeze by early Thursday morning of next week. If
this occurs, it should mainly impact parts of western and northern
Oklahoma.
Issued at 245 AM CST Thu Nov 7 2024
The period looks to feature mostly dry surface conditions and nil
weather impacts. Quasi-zonal flow looks to emerge across the Plains
into the early week, with a slow warming trend expected. Some
locations across western-north Texas have a medium (40-60%) chance
to see 80-degree high temperatures on Tuesday. By the midweek,
attention will turn towards the potential for the passage of another
high-amplitude upper system across the central CONUS. At this
update, some precipitation potential and arrival of a frontal
passage (cooler temperatures) are advertised. Details on this system
will come into better focus into this weekend.
Ungar
&&
.AVIATION...
(06Z TAFS)
Issued at 1048 PM CST Thu Nov 7 2024
Widespread rain and embedded thunderstorms will continue tonight
and through the day tomorrow before the activity begins to shift
east Friday evening. Along with the precip widespread MVFR and IFR
conditions will also occur.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 53 63 45 62 / 80 90 70 0
Hobart OK 51 65 40 64 / 100 100 30 0
Wichita Falls TX 61 68 45 66 / 90 90 40 0
Gage OK 42 55 36 60 / 100 100 40 0
Ponca City OK 47 61 45 61 / 60 80 90 10
Durant OK 60 68 52 69 / 40 90 90 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Friday evening for OKZ009>012-014>018-
021>024-027-033>038-044.
TX...Flood Watch through Friday evening for TXZ083>089.
&&
NEAR TERM...06
SHORT TERM...06
LONG TERM....06
AVIATION...30In the hours before
Special weather statement, Nov 7, 8:18 PM CST, 4 hours 57 minutes before
Special Weather Statement National Weather Service Norman OK 818 PM CST Thu Nov 7 2024 TXZ085-080245- Wilbarger TX- 818 PM CST Thu Nov 7 2024 ...A strong thunderstorm will impact portions of southwestern Wilbarger County through 845 PM CST... At 818 PM CST, Doppler radar was tracking a strong thunderstorm 9 miles southeast of Thalia, moving north at 50 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Vernon and Lockett. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. If outdoors, consider seeking shelter inside a building. && LAT...LON 3384 9929 3384 9946 3423 9947 3423 9920 TIME...MOT...LOC 0218Z 182DEG 41KT 3391 9939 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH 30
Special weather statement, Nov 8, 1:02 AM CST, 13 minutes before
Special Weather Statement
National Weather Service Norman OK
102 AM CST Fri Nov 8 2024
TXZ089-080730-
Archer TX-
102 AM CST Fri Nov 8 2024
...A strong thunderstorm will impact portions of central Archer
County through 130 AM CST...
At 101 AM CST, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Lake Kickapoo, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Archer City and Lake Kickapoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3351 9867 3353 9885 3379 9886 3374 9854
TIME...MOT...LOC 0701Z 190DEG 15KT 3356 9875
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
11The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 8:18 PM CST | Special Weather Statement | OUN | Wilbarger | 27 min |
| Nov 8, 1:02 AM CST | Special Weather Statement | OUN | Archer | 28 min |
| Nov 8, 1:32 AM CST | Special Weather Statement | OUN | Archer | 28 min |
| Nov 8, 1:33 AM CST | Special Weather Statement | OUN | Clay | 27 min |
| Nov 8, 6:44 AM CST | Areal Flood Advisory | OUN | Clay | 2 hr |
| Nov 8, 7:35 AM CST | Flash Flood Warning | OUN | Clay | 3 hr |
| Nov 8, 10:35 AM CST | Areal Flood Advisory | OUN | Foard, Hardeman, Knox | 3 hr |
| Nov 8, 11:50 AM CST | Special Weather Statement | OUN | Wichita | 25 min |
| Nov 8, 12:27 PM CST | Special Weather Statement | OUN | Wilbarger | 18 min |
| Nov 8, 1:10 PM CST | Areal Flood Advisory | OUN | Baylor, Wilbarger | 3 hr |
| Nov 8, 1:16 PM CST | Special Weather Statement | OUN | Archer | 29 min |
| Nov 8, 1:21 PM CST | Special Weather Statement | OUN | Wichita | 24 min |
| Nov 8, 1:34 PM CST | Severe Thunderstorm Warning | OUN | Wichita | 26 min |
| Nov 8, 1:38 PM CST | Severe Thunderstorm Warning | OUN | Archer, Clay | 52 min |
| Nov 8, 1:59 PM CST | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 46 min |
| Nov 8, 2:13 PM CST | Areal Flood Advisory | OUN | Archer, Clay, Wichita | 3 hr |
| Nov 8, 2:25 PM CST | Severe Thunderstorm Warning | OUN | Clay | 50 min |
Nearby
River Flood Warnings in Texas, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.